MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Catalog Number RONYX20022UX
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 09/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During the procedure an attempt was made to use one resolute onyx rx coronary drug eluting stent to treat a mildly tortuous and moderately calcified lesion located in the ramus.There were no abnormalities in relation to the anatomy.There was no damage noted to packaging.There were no issues noted when removing device from the hoop.The device was inspected with no issues noted.Negative prep was not performed.The lesion was pre dilated.The device did not pass through a previously-deployed stent.Excessive force was not used during delivery.The device was on neutral pressure during delivery.Resistance was felt while trying to get the stent to the lesion.It was reported that stent dislodgement occurred during delivery to the lesion.The stent got caught on the calcium.The dislodged stent was removed from the patient using a snare, from the profunda.No patient injury was reported.It is noted that the stent dislodgement was due to the lesion and not the device itself.
 
Additional Manufacturer Narrative
Product analysissummary: slight bends were evident on the shaft of the device which are co nsistent with coiling of the device for return.The stent was not present on the balloon and did return for analysis.Deformation was evident to the dislodged stent with the struts appearing stretched.Crimp impressions were visible on the exposed balloon surface.The balloon folds remained intact.Deformation was evident to the distal tip.The inner lumen could not be verified with a 0.015 inch mandrel most likely due to hardened blood in the guidewire lumen.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7896944
Report Number9612164-2018-02466
Device Sequence Number10804354
Product Code NIQ
UDI-Device Identifier00643169556669
UDI-Public00643169556669
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/24/2020
Device Catalogue NumberRONYX20022UX
Device Lot Number0009047968
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/28/2018
Initial Date Received by Manufacturer 09/12/2018
Supplement Date Received by Manufacturer12/03/2018
Initial Report FDA Received Date09/21/2018
Supplement Report FDA Received Date12/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR